SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ7 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
71421217 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Medical device site infection (4845)
| Date of Event |
07/08/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that a patient had primary tka surgery with medacta implants on (b)(6) 2024, and due to infection, was converted to cement spacer on (b)(6) 2024 and replaced with smith and nephew implants on (b)(6) 2024 once the infection settled.After that tka revision, the patient experienced an infection which was treated by a second stage revision surgery on (b)(6) 2025, in which the legion ps oxin fem sz7 lt, the lgn rev tibia base sz 8 lt, the lgn pressfit stem 14mm x 160mm and the unkn legion total knee rev tib insert uhmwpe were removed and replaced by cement spacer.Current patient's health status is unknown.